I've been taking Suboxone for almost 2 months now after being on methadone for a year, now I want to quit the Suboxone because I can't aford it. I have about a mjonths supply left. How's the best way to wean myself off without major withdrawl symptoms? I have 2 kids and i don't want them to see me majorly sick. I need to know what to expect. I'm really scared, I've read terrible things about trying to get of suboxone. HELP I do have 14 600mg neurotin ti help when I finally make the transition. Should I do it now, or wait till I'm out. I've heard the longer your on it, the harder it is to get off. It's like a dope habit all over again, and I've tryed so hard and been clean for the past 2 years. AGAIN HELP.....thank you-Erika1924
I was taking 8mg twice a day and have weaned off to 6mg. 16mg-6mg in about 3 weeks. I want off. And yes meth and subox. are opiates, but i was shooting 2 grams of dope per day, and haven't picked up a poin, or done any drug other than prescribed in over 2 yrs. I'm 31 and have been getting high since I was 23. I think i'm doing ok, i just want to do better
suboxone is not an opiate. it is the opposite. it is bupenephrine which is an opiate blocker. methadone is opiate based the 2 are not the same. if you want off break it down. dont quit ct. i would try to skip the night dose and see how you feel in the morning. If you are taking 6mg of suboxone 2/day 1 am and 1 pm dose??? take the am dose but see if you can either skip the pm or break it down to 3mg. I am not trying to tell you exactly what to do but this is what I would do...day 1 6mg morning---pm dose 3 mg do this for 4 days. Then drop it to 3mg am, 3 mg pm-4days, Then 3mg am and no pm dose 4 days then drop the am dose I think you are doing great btw. when i stopped the suboxone i went from 8mg every 20-24 hours i did feel crappy for a week but not like kickin methadone or oxy or opiate detox. that methadone detox is horrific! the suboxone is good bc it does keep the acute wd's from getting worse or even coming on. you might be sluggish and tired but i told my kids i had a really bad flew and migraine and they were ok. kids are amazing creatures they tend to be helpful when mommies are sick
Hey "gettingoff30, Thank you very much for your comments. I appreciate your concern. This is the first forum I've ever been on. I know that suboxone isn't an opiate, I guess I was just being defensive to the above post of me not being clean for 2 years and got all mixed up trying to defend myself, which I should know by now that I don't have to do for anyone. Thanks alot again. Erika1924
All this information is from Wikipedia. "Buprenorphine is an opioid drug with partial agonist and antagonist actions. Suboxone contains small doses of opiates as well as the opioid antagonist naloxone to deter illicit intravenous preparation of the tablet. In the recent years, buprenorphine has been introduced in most European countries as transdermal formulation ("patch") for the treatment of chronic pain.Like other opiates, buprenorphine can cause drowsiness, vomiting and respiratory depression." There's a lot more information that I think is great.
Okay, long time I.V. heroin user...year of methadone, 2 months suboxone.
First, suboxone is a "tailored opaite" as well as a partial antagonist as opposed to a full antagonist like methadone. The difference is in how long it stays in your system.
Suboxone does have a secondary drug in it that causes immediate withdrawal if you try to shoot it (usually), but I'm sure that was explained to you.
As to it being an opiate blocker...can't say. They keep changing it, and it used to be called an opiate blocker like methadone is an opiate blocker (it isn't) so I've no clue. But I've known soboxone users who shot heroin while on it, and said they felt it fine. But that was a while ago, soooo...
Now, I'm not a suboxone expert, but I get the impression the withdrawal is somewhere between what heroin withdrawal is and methadone withdrawal. But can't say for certain.
If you've only been off methadone a two months, I hate to say it, but you'll probably have a few more months until the effects of methadone are fully out of your system. We're only talking about secondary withdrawal here, mind you, not full blown. How bad those are varies, depending on your system, and how well you take care of yourself.
As to the suboxone withdrawal...in terms of if you continue to taper... and don't jump the gun...it's hard to say. I'm sorry, this is a little tricky, the methadone makes it questionable. I would say you should expect some normal withdrawal symptoms if you go off "to quickly". But it isn't anything you shouldn't be able to control with clonidine and the like. At least you've broken from the methadone.
I hate to say it, but you may want to ask Fladdict again and wait2long about this. They've got more suboxone experience. I've talked to some who were basically fine when they tapered off, and some who were in full withdrawal.
I wish I could be more helpful, but I don't want to state anything with a certainty. What I do know is methadone secondary symptoms can last up to a year, so coming off suboxone early will mean you have to deal with that issue.
Thank you for your knowledge and time. This all sounds really scary, but I guess I've made it this far. It can't be worse than kicking dope "cold turkey", right? I've done that before, twice actually, but never with my kids. Guess I just have to have faith. Thank you
I'am 24 years old and have been perscribed suboxone for six months. I want to come off it because i'am experiencing all kinds of side affects, constipated, trouble breathing, flu like symptoms, etc............... I need to get off it now. I know my doctor is going to encourage me to continue, even try to increase my dose. I will have no part of that. My Question is, What can I do to get off this stuff ? I have no desire to go back to street drugs, I just cant handle all the side affects. Is their a way to approach my doctor to discuss my goal?
I did a slow taper of reducing 2mg every month until I was at 2mg. Then I reduced from 2 - 1.5 - 1 - 0.5 - 0.25 (a crumb at the end) then would skip days. I would not say it was a piece of cake but it was very doable. I have been clean for about 2 weeks now and insomnia being my only problem. I allowed my body to adjust at each reduction before lowering the dose. My first doctor I saw thought I could jump at 2mg and be fine. I had to switch doctors because I knew 2mg was too high to jump. I did lots of research about suboxone and read as many experiences as I could. I found a doctor that was very knowledgeable about suboxone and it made a big difference. I would be very upfront with your doctor and share what you have learned about suboxone (do some research) and what your goals are. One of the problems with suboxone is the varying understanding that different doctors have about this medication. Hopefully it will get better in time. Misinformation about suboxone is a big problem for the patient and the doctor. Good luck and know that you can taper off suboxone with minimal WD. It can be done. Best Wishes
I was put on Sub by a quack. I had 3 surgeries and my PCP referred me to this Dr. . I was on a 25 mg fentanyl patch with norco 5 for breakthrough-she immediately put me on 32 mgs of sub a day-I could not move for a month.
I recently underwent another surgery and NO pain meds would work post op !!So they put me through rapid detox !! I feel like hell and my pain meds still barely touch the pain from a total reverse shoulder surgery (the WD's were so bad I had a spinal tap and do not remember it ).
I'd read where if you were having surgery you needed to stop Sub for a week yet my ex Dr. told me to take 16 mgs a day until the surgery.(I'd been flushing sub bottles for months as no one on the planet can take 32 mgs a day .
I still MUST take a 2 mg sub to avoid PWD's . I take my norco and ER OXY before hand . The shoulder surgery is my last hope to use my right arm again .It was my 4th . I never took PK's unless injured or after surgery yet this Dr. made a fortune off my insurance and put me through the worse time of my life.
IF you have a serious drug problem (opiates) a month on sub then a taper down is advisable . I've learned a lot about Sub over the last few years (consulted with another pain Dr. and he could not believe I was even put on Sub-I now have my PCP write a small dose of norco( afer i recover from this surgery ) as I will be in pain forever .Yet I'd rather live with a little pain and less drugs than EVER take a Sub again.
I just cancelled 3 RX's of Sub Film and flushed all but 10 stop signs away.I would have gladly given them to someone in need yet that is illegal-I offered at the pharmacy and they laughed at me .
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.